Withdrawal bleeding is the monthly bleeding women on regular birth control pills experience during the pill-free period (or placebo week). Withdrawal bleed is not exactly the same as a menstrual bleed. It is caused by a slight change in hormonal levels and is much lighter than periods and also lasts fewer days.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, I had unprotected sex with my fiancee on the seventh day of ending her period and she took the emergency pill within 12 hours and her period cycle is around 33 days. After 16 to 17 days of having pill she got light bleeding that lasted for around five days. Are there any chances of pr... Read Full »
Answer: Hi, Welcome to icliniq.com. I just want to be clear that no birth control pill or any family planning method that can give 100 % assurance that you will not get pregnant. It only decreases a significant percentage of the chances. So yes, she can be pregnant but if she took an emergency pill then i... Read Full »
Query: Hello doctor, Me and my partner had unprotected sex, and she took I-pill within 72 hours (but after 24 hours), and now after 8 to 9 days of taking the pill, she is having mild cramps similar to period and also mild bleeding (just a few spots), but the discharge is brownish in color, and this is the... Read Full »
Answer: Hello, Welcome to icliniq.com. I have read your concern. Spotting or sometimes profuse bleeding accompanied by cramps are the most common side effects after taking the emergency pill. This is due to the high-level hormones (Progesterone) contained in the pill. However, this is difficult to differe... Read Full »